Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 6, 2025, 5:14 PM EDT for Columbus County, North Carolina; Horry County, South Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2025, 5:14 PM EDT (21:14 UTC)
- Expired
- Aug 6, 2025, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 50 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:30 PM EDT | FLASH FLOOD | 1 Nnw Whiteville, NC | Cars stalling in floodwaters on JK Powell Blvd at Washington St. |
| Aug 6, 6:40 PM EDT | FLASH FLOOD | 2 Nnw Cherry Grove, NC | Water flowing across Swamp Fox Highway near Chandler Worley Farm. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262
WGUS52 KILM 062114
FFWILM
NCC047-SCC051-070000-
/O.NEW.KILM.FF.W.0003.250806T2114Z-250807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
514 PM EDT Wed Aug 6 2025
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northwestern Columbus County in southeastern North Carolina...
North Central Horry County in northeastern South Carolina...
* Until 800 PM EDT.
* At 514 PM EDT, the public reported thunderstorms producing heavy
rain in Whiteville with portions of East College Street near the
intersection with McKenzie Street impassable. Between 1.5 and 3
inches of rain have fallen. The expected rainfall rate is 1 to 2
inches in 1 hour. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Southeastern
Community College, Clarendon, Williams, Cherry Grove, Redbug,
Hallsboro, Green Sea, Brunswick, Cerro Gordo and Columbus Regional
Healthcare System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause dangerous flooding,
especially near creeks and streams, drainage ditches, and low-lying
flood prone areas. Turn around, don't drown if you encounter a
flooded road. Most flood deaths occur in vehicles. Stay away from
storm drains, culverts, creeks, and streams. Water levels can rise
rapidly and sweep you away.
&&
LAT...LON 3447 7867 3446 7865 3445 7862 3443 7860
3440 7851 3435 7848 3410 7897 3423 7913
3447 7868
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
ABW2 follow-up statements
238
WGUS72 KILM 062140
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
540 PM EDT Wed Aug 6 2025
NCC047-SCC051-070000-
/O.CON.KILM.FF.W.0003.000000T0000Z-250807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Columbus NC-Horry SC-
540 PM EDT Wed Aug 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR NORTHWESTERN COLUMBUS AND NORTH CENTRAL HORRY COUNTIES...
At 540 PM EDT, emergency management reported thunderstorms producing
heavy rain in the City of Whiteville with JK Powell Blvd closed near
the intersection of Washington Street. Between 1.5 and 3 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Southeastern
Community College, Clarendon, Williams, Cherry Grove, Redbug,
Hallsboro, Green Sea, Brunswick, Cerro Gordo and Columbus Regional
Healthcare System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause dangerous flooding,
especially near creeks and streams, drainage ditches, and low-lying
flood prone areas. Turn around, don't drown if you encounter a
flooded road. Most flood deaths occur in vehicles. Stay away from
storm drains, culverts, creeks, and streams. Water levels can rise
rapidly and sweep you away.
&&
LAT...LON 3447 7867 3446 7865 3445 7862 3443 7860
3440 7851 3435 7848 3410 7897 3423 7913
3447 7868
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
ABW884
WGUS72 KILM 062345
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
745 PM EDT Wed Aug 6 2025
NCC047-SCC051-062355-
/O.CAN.KILM.FF.W.0003.000000T0000Z-250807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Columbus NC-Horry SC-
745 PM EDT Wed Aug 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN COLUMBUS AND
NORTH CENTRAL HORRY COUNTIES...
The heaviest rain has ended with isolated light showers remaining
possible. The additional rain is no longer expected to pose a
flooding threat. Please continue to heed remaining road closures.
&&
LAT...LON 3447 7867 3446 7865 3445 7862 3443 7860
3440 7851 3435 7848 3410 7897 3423 7913
3447 7868
$$
DCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:28 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 2:28 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 228 PM EDT Wed Aug 6 2025 .SYNOPSIS... High pressure to our north will continue to ridge into the Carolinas through the weekend. An area of low pressure approaching the coast into the weekend should move off to the northeast. More typical summertime weather should return into early next week. Temperatures below to near normal will warmup into next week. && .NEAR TERM /THROUGH THURSDAY/... WV shows shortwave approaching from the NW in the mid levels and convection expected to continue to inc in coverage area-wide. Convection has remained shallow thus far but with 2500 J/Kg lightning should start to develop. At the surface high pressure remains centered off New England coast through the period. Heading into Thursday an upper trough incites a weak closed low offshore. This helps the high to wedge even more strongly into the Carolinas as well as weaken/back flow above the boundary layer cutting down on the strength of the overrunning that's been in place for a few days now. This will cut down the elevated rain coverage to more seasonably normal values especially inland. The coast may still see slightly higher coverage. In between, the upper level feature will keep rain in the forecast for much of the overnight hours with the normal diurnal decrease in deep convection. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Mid to upper trough that was giving us greater coverage of clouds,shwrs and tstms will shift eastward through Fri as sfc high continues to ridge in form the north. This should shift best shortwave energy to the east while still maintaining a persistent NE flow at the low levels. The weak low or wave several hundred miles off the Southeast coast today will move slowly NW toward the SE coast, but it looks like it will track off to the N-NE before reaching the coast and following along the east side of the mid to upper trough and possibly deepening. This should not affect the area as of latest forecast and NHC. But, the lingering trough off the Southeast coast will become more enhanced through Fri as the sfc high strengthens and builds in from the north. This should leave the best moisture and pcp to the south and east Fri into Fri night. Also will leave a tight gradient of pcp water with closer to 1.5 inches west of I-95 and up to 2 inches closer to the coast. Therefore expect better coverage of diurnal shwrs/tstms over eastern half of area on Fri. Drier air will push south and east over the area through Fri night as high strengthens and builds in from the north. By Sat morning, pcp water values over the area will be down to 1.5 inland and 1.7 closer to the coast in a continued N-NE flow. Although the column will be drier, shallow moisture should keep some clouds around Fri night into early Sat. Temps will run below normal and lower dewpoint air should advect in from the north. Lows Thurs and Fri night should be near or just below 70 and highs Fri between 80 and 85 most places. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Tropical disturbance should be moving off to the NE well offshore as trough lingers off the Southeast coast. Sfc high pressure will strengthen a bit as it ridges in from the north and spreads eastward through the weekend into early next week. This will allow flow to turn from N-NE to more easterly into early next week around the base of the high to the north. Drier air nosing in from the north Sat will give a tighter moisture gradient from SW to NE leaving best chc of convection over the SC coast but as we move into Sun and early next week, the flow will become more easterly at the base of the high bringing a return to moisture mainly over the southern half of our forecast area initially into Sun. A tight moisture gradient will exist with pcp water values up to 2 inches over coastal SC and down as low as 1.4 inches west and north of I-95 Sat into Sun. A return to more typical summertime weather will arrive Mon through Wed with a southerly return flow setting up with increasing warmth and humidity. Will also see more normal diurnal shwr and thunderstorm activity. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... Showers currently developing as a mid level impulse approaches from the NW. Despite the presence of instability lightning has failed to develop but this is expected to change soon as storms deepen. Coverage will be area-wide but the seabreeze being inland could bring a near term lull at coastal terminals. Despite being rather unusual for August some 1kft cigs are lingering just west of the area and these clouds will occasionally affect KFLO and may well be the cig that develops in thunderstorms. Showers will linger with loss of daytime heating, supported by the mid level impulse but thunder no longer expected. The aforementioned low cigs will then advect east across the area dropping most terminals to IFR, possibly LIFR at FLO and LBT, lifting gradually after sunup. Extended Outlook...Periodic flight restrictions in low clouds, showers or thunderstorms may decrease over the weekend, especially across inland terminals. && .MARINE... Through Thursday...Persistence forecast for the marine community through the near term with east winds around ten knots and significant seas of 2-3 feet. Thursday night through Sunday...Persistent NE winds will continue but increase a bit Thurs night into Fri between high pressure ridging in from the north across the Carolinas and wave of low pressure off the Southeast coast. This area of low pressure well off the Carolina coast Fri may develop as it moves off to the northeast in the Atlantic waters with northeast swells possibly increasing through the weekend. Look for latest updates or info about this possible tropical development from the NHC at hurricanes.gov. Seas should increase slightly, but will generally remain between 2 and 4 ft. The high will build down from the north as it shifts eastward through the latter half of the weekend. The NE flow will therefore shift out of the east around the base of the high. More typical southerly flow will develop as high takes residence off the Southeast coast next week. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...MBB SHORT TERM...RGZ LONG TERM...RGZ AVIATION...MBB MARINE...MBB/RGZ
Hazardous weather outlook, Aug 6, 11:22 AM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1122 AM EDT Wed Aug 6 2025 AMZ250-252-254-256-NCZ110-071530- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Coastal Brunswick- 1122 AM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters and southeast North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-071530- Coastal Pender-Coastal New Hanover- 1122 AM EDT Wed Aug 6 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-071530- Coastal Horry-Coastal Georgetown- 1122 AM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 071530- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 1122 AM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:12 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus | 109 min |
| Aug 6, 8:28 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus | 2 hr |
| Aug 6, 4:35 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Robeson | 3 hr |
| Aug 6, 5:40 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Pender | 3 hr |
| Aug 6, 6:25 PM EDT | Areal Flood Advisory | ILM | Columbus | 3 hr |
| Aug 6, 7:23 PM EDT | Flash Flood Warning | ILM | Brunswick, Columbus | 99 min |
| Aug 6, 7:56 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 104 min |
| Aug 6, 5:28 PM EDT | Areal Flood Advisory | ILM | Georgetown | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.